Localization problem in optics: nonlinear quasiperiodic media

Dutta Gupta, S. ; Ray , Deb Shankar (1990) Localization problem in optics: nonlinear quasiperiodic media Physical Review B: Condensed Matter and Materials Physics, 41 (12). pp. 8047-8053. ISSN 1098-0121

Full text not available from this repository.

Official URL: http://prb.aps.org/abstract/PRB/v41/i12/p8047_1

Related URL: http://dx.doi.org/10.1103/PhysRevB.41.8047


We have presented a detailed numerical study of the localization problem in a nonlinear quasiperiodic structure for normal incidence of plane-polarized light. The main conclusions are as follows. Strong surface localization, which is observed for forbidden states (transmission coefficient T≃0) in the linear theory, is strongly affected even by weak nonlinearity, resulting in inhibition of localization, while the extended states corresponding to allowed regions (T≃1) in the linear theory retain their distribution pattern. Depending on nonlinearity, forbidden regions may exhibit critical-state behavior. The evidence of bulk localization is apparent from the nature of solitonlike field distributions for allowed regions. The bulk localization, which is a result of a delicate interplay between dispersion and nonlinearity, persists for a very large number of layers in contrast to linear theory. The bulk localized states have been shown to be self-similar.

Item Type:Article
Source:Copyright of this article belongs to The American Physical Society.
ID Code:59082
Deposited On:03 Sep 2011 11:55
Last Modified:03 Sep 2011 11:55

Repository Staff Only: item control page